Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 68, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2020, 4:43 PM MDT for Laramie County, Wyoming. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 4:43 PM MDT (22:43 UTC)
- Expired
- Jun 26, 2020, 5:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 43 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:45 PM MDT | HAIL 1 | 2 Wnw Carpenter, WY | |
| Jun 26, 4:45 PM MDT | HAIL 1.25 | 5 S Burns, WY | |
| Jun 26, 4:56 PM MDT | HAIL 1.25 | Carpenter, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WUUS55 KCYS 262243
SVRCYS
WYC021-262330-
/O.NEW.KCYS.SV.W.0068.200626T2243Z-200626T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
443 PM MDT Fri Jun 26 2020
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Laramie County in southeastern Wyoming...
* Until 530 PM MDT.
* At 442 PM MDT, a severe thunderstorm was located near Carpenter, or
20 miles east of Cheyenne, moving southeast at 25 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Carpenter around 455 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4104 10449 4113 10444 4107 10406 4100 10406
4100 10437
TIME...MOT...LOC 2242Z 291DEG 21KT 4107 10440
HAIL...2.50IN
WIND...60MPH
$$
Rubin2 follow-up statements
383
WWUS55 KCYS 262255
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
455 PM MDT Fri Jun 26 2020
WYC021-262330-
/O.CON.KCYS.SV.W.0068.000000T0000Z-200626T2330Z/
Laramie WY-
455 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHEASTERN LARAMIE COUNTY...
At 455 PM MDT, a severe thunderstorm was located just north of
Carpenter, or 23 miles east of Cheyenne, moving southeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Laramie County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4102 10442 4112 10437 4107 10406 4100 10406
4100 10437
TIME...MOT...LOC 2255Z 288DEG 15KT 4106 10435
HAIL...1.75IN
WIND...60MPH
$$
Rubin154
WWUS55 KCYS 262330
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
530 PM MDT Fri Jun 26 2020
WYC021-262339-
/O.EXP.KCYS.SV.W.0068.000000T0000Z-200626T2330Z/
Laramie WY-
530 PM MDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARAMIE COUNTY
WILL EXPIRE AT 530 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 4102 10442 4112 10437 4107 10406 4100 10406
4100 10437
TIME...MOT...LOC 2329Z 291DEG 21KT 4099 10411
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:35 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 1:35 PM MDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 135 PM MDT Fri Jun 26 2020 .SHORT TERM...(This evening through Sunday night) Issued at 135 PM MDT Fri Jun 26 2020 Tonight...The Storm Prediction Center outlook for marginal to slight risk across our southeastern counties looks good through early evening based on instability and shear parameters as well as the HRRR prognosis. Though, the strongest storm development will likely be across Colorado where better shear will exist. Will maintain a chance of thunderstorms through this evening, with the greatest chances across the southern Nebraska Panhandle. Saturday...Thunderstorm chances should decrease as mid level temperatures warm, leading to a stronger cap and limiting thunderstorm chances. Still though, will forecast isolated thunderstorms in the afternoon south of a Laramie to Alliance line. Warmer temperatures as the 700 mb temperatures rise to near 14 Celsius. Saturday night...Even more mild than tonight as the airmass continues to warm. Sunday/Sunday night...The flow aloft turns southwest and with enough mid level moisture and strong daytime heating along a surface trough, expect isolated to widely scattered afternoon and evening thunderstorms focused mainly across southeast Wyoming. Even warmer temperatures on tap with 700 mb temperatures near 15 Celsius. Even warmer Sunday night as the airmass continues to modify. .LONG TERM...(Monday through Friday) Issued at 135 PM MDT Fri Jun 26 2020 Typical early summer weather expected over the cWa next week with almost daily chances for afternoon and evening convection. Activity will be aided by a slowly weakening upper trough that will be over the northwestern part of the country. Most widespread activity looks to occur Tuesday as a decent shortwave lifts northeast across the region and pushes a cool front across the CWA. Models in decent agreement with this scenario. Warming again to close out the week with convection becoming more isolated. && .AVIATION...(For the 18Z TAFS through 18Z Saturday) Issued at 1122 AM MDT Fri Jun 26 2020 Some cigs early this afternoon over far se Wy and the southern Neb Panhandle close to 3 kft but should stay in VFR. Wdly sctd showers and storms expected again this afternoon and evening mainly over southern areas close to the Colorado border with the area from KLAR to KCYS to KSNY most likely to see these. Gusty and erratic winds and low visibilities in the stronger activity. Clearing out later this evening. && .FIRE WEATHER... Issued at 135 PM MDT Fri Jun 26 2020 Lower afternoon humidities Saturday through Monday will increase concerns somewhat, then concerns will lessen Tuesday through Wednesday as temperatures cool and humidities increase slightly. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RE AVIATION...RE FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 26, 4:15 AM MDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 415 AM MDT Fri Jun 26 2020 NEZ019>021-054-055-WYZ103-106>108-115>119-271015- Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for the southern Nebraska panhandle and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous thunderstorms will develop early this afternoon and push east into the plains. A few thunderstorms may become strong to marginally severe and contain strong gusty winds and hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are possible this weekend, but coverage will be more isolated across southeast Wyoming. The probability for severe weather is low. .Spotter information statement... Spotter activation is unlikely today. WYZ104-105-109>114-271015- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for south central Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are possible this afternoon. A few thunderstorms may contain gusty winds and small hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will return to the region on Sunday as a strong Pacific storm system moves towards the area. .Spotter information statement... Spotter activation will not be required. NEZ002-003-095-096-WYZ101-102-271015- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for the northern Nebraska panhandle and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected today, especially along or near the Pine Ridge east of Lusk. Thunderstorms should push east of the area by this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Jun 26, 4:11 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 NNE CHEYENNE 41.17N 104.78W
06/26/2020 M1.25 INCH LARAMIE WY PUBLIC
&&
AWLocal storm report, Jun 26, 4:16 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
416 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
06/26/2020 M0.50 INCH LARAMIE WY TRAINED SPOTTER
&&Local storm report, Jun 26, 4:17 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 8 WSW HILLSDALE 41.16N 104.63W
06/26/2020 M0.88 INCH LARAMIE WY EMERGENCY MNGR
&&
AWLocal storm report, Jun 26, 4:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 N CHEYENNE 41.17N 104.79W
06/26/2020 M1.00 INCH LARAMIE WY EMERGENCY MNGR
NEAR ANDERSON ELEMENTARY SCHOOL.
&&
AWLocal storm report, Jun 26, 4:27 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 2 NNE WARREN AF BASE 41.18N 104.84W
06/26/2020 E1.00 INCH LARAMIE WY PUBLIC
VIA TWITTER.
&&
AWLocal storm report, Jun 26, 4:36 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
06/26/2020 M1.00 INCH LARAMIE WY PUBLIC
CREST RIDGE SUBDIVISION.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:10 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| Jun 25, 6:16 PM MDT | Special Weather Statement | CYS | Albany | 29 min |
| Jun 25, 7:06 PM MDT | Special Weather Statement | CYS | Albany | 54 min |
| Jun 26, 1:10 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 26, 2:07 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 26, 2:30 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 60 min |
| Jun 26, 3:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 26, 4:07 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 26, 5:02 PM MDT | Special Weather Statement | CYS | Platte | 58 min |
| Jun 26, 5:10 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 21 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.